Alert archive / Illinois / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 80, NWS Lincoln, IL

June 18, 200910 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 18, 2009, 7:19 AM CDT for 10 counties in Illinois. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2009, 7:19 AM CDT (12:19 UTC)
Expired
Jun 18, 2009, 8:15 AM CDT
In force
56 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon

Counties Clark County, IL, Clay County, IL, Crawford County, IL, Cumberland County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL, Shelby County, IL

The radar

The Evansville,IN radar (KVWX), 90 km from the middle of the area, began a volume at 12:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 4:12 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 0.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2009-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2009-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
115 J/kg
Mixed-layer CIN
-419 J/kg
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-70 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 181219
SVRILX
ILC023-025-033-035-045-049-079-101-159-173-181315-
/O.NEW.KILX.SV.W.0080.090618T1219Z-090618T1315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
719 AM CDT THU JUN 18 2009

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SHELBY COUNTY IN CENTRAL ILLINOIS...
  CLARK COUNTY IN EAST CENTRAL ILLINOIS...
  CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS...
  SOUTHERN CUMBERLAND COUNTY IN EAST CENTRAL ILLINOIS...
  SOUTHEASTERN EDGAR COUNTY IN EAST CENTRAL ILLINOIS...
  CLAY COUNTY IN SOUTH CENTRAL ILLINOIS...
  EFFINGHAM COUNTY IN SOUTH CENTRAL ILLINOIS...
  JASPER COUNTY IN SOUTHEAST ILLINOIS...
  LAWRENCE COUNTY IN SOUTHEAST ILLINOIS...
  RICHLAND COUNTY IN SOUTHEAST ILLINOIS...

* UNTIL 815 AM CDT.

* AT 718 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
  FROM 8 MILES NORTHWEST OF MARSHALL TO TOLEDO TO 11 MILES SOUTH OF 
  SHELBYVILLE...AND WAS MOVING SOUTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SHUMWAY...
  MONTROSE...
  MARTINSVILLE...
  MARSHALL...
  JEWETT...
  CASEY...
  DENNISON...
  ALTAMONT...

OTHER LOCATIONS IN THIS WARNING INCLUDE...ANNAPOLIS...BEECHER CITY...
BIBLE GROVE...BIRDS...BOGOTA...BRIDGEPORT...CALHOUN...CHAUNCEY...
CLAREMONT...CLAY CITY...DIETERICH...DUNDAS...EATON...EDGEWOOD...
EFFINGHAM...FLAT ROCK...FLORA...GREENUP...HARDINVILLE...HAZEL DELL...
HIDALGO...HUTSONVILLE...INGAHAM...IOLA...LAWRENCEVILLE...
LOUISVILLE...NEW HEBRON...NEWTON...NOBLE...OBLONG...OLIVER...OLNEY...
PALESTINE...PARKERSBURG...ROBINSON...SAILOR SPRINGS...SCHNELL...ST.
FRANCISVILLE...STE. MARIE...STEWARDSON...SUMNER...TEUTOPOLIS...
VERMILION...WATSON...WEST LIBERTY...WEST UNION...WHEELER...WILLOW
HILL AND XENIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 
MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION 
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR 
BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS 
WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
CENTRAL ILLINOIS. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

&&

LAT...LON 3869 8753 3864 8762 3859 8763 3858 8815
      3862 8870 3891 8871 3891 8880 3921 8881
      3921 8889 3931 8892 3927 8828 3936 8800
      3960 8756 3957 8753 3935 8754 3931 8762
      3921 8758 3914 8766 3896 8753 3879 8750
TIME...MOT...LOC 1218Z 316DEG 42KT 3946 8774 3926 8823
          3922 8880

$$

AUTEN
2 follow-up statements
000 
WWUS53 KILX 181245
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
745 AM CDT THU JUN 18 2009

ILC045-173-181255-
/O.CAN.KILX.SV.W.0080.000000T0000Z-090618T1315Z/
SHELBY IL-EDGAR IL-
745 AM CDT THU JUN 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EDGAR AND
SOUTHEASTERN SHELBY COUNTIES IS CANCELLED...

LAT...LON 3869 8753 3864 8762 3859 8763 3858 8815
      3860 8816 3862 8870 3891 8871 3891 8880
      3921 8881 3920 8849 3946 8754 3934 8754
      3931 8762 3921 8758 3914 8766 3904 8758
      3900 8758 3897 8753 3886 8755 3879 8750
TIME...MOT...LOC 1245Z 316DEG 42KT 3918 8753 3898 8802
          3902 8871

$$

ILC023-025-033-035-049-079-101-159-181315-
/O.CON.KILX.SV.W.0080.000000T0000Z-090618T1315Z/
RICHLAND IL-LAWRENCE IL-CLAY IL-JASPER IL-CRAWFORD IL-EFFINGHAM IL-
CUMBERLAND IL-CLARK IL-
745 AM CDT THU JUN 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR CLARK...SOUTHERN CUMBERLAND...EFFINGHAM...CRAWFORD...JASPER...
CLAY...LAWRENCE AND RICHLAND COUNTIES...

AT 843 AM EDT/743 AM CDT/...NATIONAL WEATHER SERVICE METEOROLOGISTS
CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM YORK TO WILLOW HILL TO ALTAMONT
RESERVOIR...MOVING SOUTHEAST AT 50 MPH.

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...EDGEWOOD...
TRIMBLE...STOY...STE. MARIE...ROBINSON MUNICIPAL AIRPORT...NEWTON
LAKE...PALESTINE...NEW HEBRON...IOLA AND WEST LIBERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 
MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION 
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR 
BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS 
WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3869 8753 3864 8762 3859 8763 3858 8815
      3860 8816 3862 8870 3891 8871 3891 8880
      3921 8881 3920 8849 3946 8754 3934 8754
      3931 8762 3921 8758 3914 8766 3904 8758
      3900 8758 3897 8753 3886 8755 3879 8750
TIME...MOT...LOC 1245Z 316DEG 42KT 3918 8753 3898 8802
          3902 8871

$$

AUTEN
000 
WWUS53 KILX 181315
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
815 AM CDT THU JUN 18 2009

ILC023-025-033-035-049-079-101-159-181326-
/O.EXP.KILX.SV.W.0080.000000T0000Z-090618T1315Z/
RICHLAND IL-LAWRENCE IL-CLAY IL-JASPER IL-CRAWFORD IL-EFFINGHAM IL-
CUMBERLAND IL-CLARK IL-
815 AM CDT THU JUN 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR CLARK...SOUTHERN CUMBERLAND...
EFFINGHAM...CRAWFORD...JASPER...CLAY...LAWRENCE AND RICHLAND COUNTIES
EXPIRED AT 815 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

LAT...LON 3869 8753 3864 8762 3859 8763 3858 8815
      3860 8816 3862 8870 3891 8871 3891 8880
      3921 8881 3920 8849 3946 8754 3934 8754
      3931 8762 3921 8758 3914 8766 3904 8758
      3900 8758 3897 8753 3886 8755 3879 8750
TIME...MOT...LOC 1245Z 316DEG 42KT 3917 8753 3897 8802
          3901 8872

$$

AUTEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:39 AM CDT, 40 minutes earlier.

Area forecast discussion, Jun 18, 6:39 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
639 AM CDT THU JUN 18 2009

.DISCUSSION...
ISSUED 330 AM CDT THU JUN 18 2009

FORECAST CONCERN IS RISK OF SEVERE THUNDERSTORMS TODAY WITH MCS AND
FRIDAY WITH COLD FRONT. SPC UPGRADED TO MODERATE RISK FROM I-74
NORTH TODAY AND SLIGHT RISK SOUTH WHILE ALL OF CENTRAL/SE IL IN
MODERATE RISK FRIDAY. 00Z SHORT RANGE MODELS STILL NOT HANDLING
MESOSCALE FEATURE/MCS ACTIVITY WITH CONVECTION LIKE WITH MCS OVER
EASTERN IOWA AND NW IL. 00Z ECMWF MODEL SEEMS TO CAPTURE THIS MCS
THE BEST AND USED THIS MODEL THROUGH EARLY NEXT WEEK AND THIS
MODEL HAD A BETTER TRACK RECORD PAST SEVERAL DAYS...THOUGH NOT
PERFECT.

RADAR MOSAIC SHOWS MCS OVER EASTERN HALF OF IA INTO NW IL AS FAR
SE AS THE IL RIVER AND MOVING ESE. THIS FUELED BY 35 TO 45 KT SW
LOW LEVEL JET AND UNSTABLE AIR MASS MOVING NE FROM MO. A FEW
STRONG TO SEVERE THUNDERSTORMS OVER SE IA. VERY ISOLATED SHOWERS
AND THUNDERSTORMS SE OF THE IL RIVER. 08Z/3 AM SURFACE MAP SHOWS
1006 MB LOW PRESSURE OVER EASTERN LAKE ERIE WITH ITS FRONTAL
BOUNDARY EXTENDING THROUGH SOUTHERN OH/IN/IL AND THEN OVER NE MO
AND SOUTHERN NEBRASKA TO 1003 MB LOW PRESSURE IN SW NEBRASKA. A
SMALL MCS/CLUSTER OF THUNDERSTORMS WAS NORTH OF WARM FRONT OVER
NORTHERN NEBRASKA AND SOUTHCENTRAL SD. DEWPOINTS RANGE FROM THE
LOWER 670S FROM PONTIAC AND DANVILLE NE TO NEAR 70F FROM GALESBURG
TO LINCOLN TO LAWRENCEVILLE SW. ALOFT A 593 DM 500 MB SUBTROPICAL
HIGH WAS OVER LA AND RIDGING INTO MO WHILE 571 DM 500 MB LOW WAS
OVER THE SE ONTARIO PENISULA AND STRONG UPPER LEVEL TROF WAS OVER
THE ROCKIES.

SHORT TERM...TODAY THROUGH SATURDAY NIGHT.

THINK MCS WILL MOVE ESE ACROSS CENTRAL/NORTHERN IL THIS MORNING
WITH CATAGORICAL POPS FROM PEORIA NORTH WHERE HEAVY RAINS AND
A FEW STRONG TO SEVERE STORMS POSSIBLE WITH HAIL AND GUSTY WINDS
AND FREQUENT LIGHTNING. POPS TAPER OFF TO 30% FROM JACKSONVILLE TO
ROBINSON SOUTH THIS MORNING. MCS SHOULD DIMINISH DURING MIDDAY
WITH SOME SUNSHINE APPEARING AND WARMING TEMPS UP INTO THE UPPER
80S AND LOWER 90S WITH WARMEST READINGS SW WHERE AFTERNOON HEAT
INDICES AROUND 100F. THIS COMBINED WITH SULTRY DEWPOINTS IN THE
LOWER 70S WILL GENERATE A VERY UNSTABLE AIR MASS BY AFTERNOON WITH
CAPES OF 4000 J/KG OR HIGHER AND LIFTED INDICES OF MINUS 6 TO 9C.
THUNDERSTORMS WILL LIKLEY DEVELOP NE AREAS THIS AFTERNOON AS WARM
FRONT LIFTS NE INTO NE IL WHILE JUST SLIGHT CHANCE SW WHERE CAP
INCREASING WITH STRONG UPPER LEVEL RIDGE BUILDING INTO SOUTHERN
IL.

CONVECTION CHANCES SHOULD DIMINISH DURING THE EVENING WITH BEST
CHANCES SHIFTING NORTH OF CENTRAL IL WITH FRONTAL BOUNDARY. HAVE
GOOD CHANCE OF CONVECTION NORTH OF PEORIA TONIGHT CLOSER TO
FRONTAL BOUNDARY AND WHERE MORE MCS ACTIVITY POSSIBLE BUT FURTHER
NORTH THAN THIS MORNINGS MCS.

MODELS NOW TRENDING A BIT SLOWER WITH COLD FRONT MOVING SE INTO
CENTRAL IL FRI AFTERNOON/EVENING. VERY UNSTABLE AIR MASS AGAIN
WITH CAPES AGAIN ABOVE 4000 J/KG AND LIFTED INDICES OF MINUS 6 TO
10C. SPC HAS MODERATE RISK OF SEVERE STORMS OVER CENTRAL/SE IL
FROM MID AFTERNOON TO MID EVENING FRI FOR MAINLY DAMAGING WIND
GUSTS BUT ALSO HAIL AND ISOLATED TORNADOES POSSIBLE. COULD BE A
SIGNIFICANT SEVERE WX EVENT FOR CENTRAL IL. HIGHS IN THE UPPER 80S
AND LOWER 90S AGAIN FRI WITH LAWRENCEVILLE AT 95F WHERE AFTERNOON
HEAT INDICES PEAK FROM 100 TO 104F.

CONVECTION CHANCES SHOULD DIMINISH FROM NW TO SE AFTER MIDNIGHT
FRI NIGHT AS COLD FRONT MOVES INTO THE OHIO VALLEY BY DAWN SAT AS
LOW PRESSURE DEEPENS INTO THE EASTERN GREAT LAKES SAT MORNING.
LINGERED JUST A SLIGHT CHANCE OF CONVECTION SAT OVER EASTERN IL
THOUGH BEST CHANCES WILL BE EAST OF IL.

LONG TERM...SUNDAY THROUGH WEDNESDAY.

UPPER LEVEL RIDGE BUILDS BACK INTO IL ON SUNDAY/FATHERS DAY AND
00Z ECMWF MODELS KEEPS CENTRAL/SE IL DRY SUNDAY AND MON. THOUGH
00Z GFS HAS SOME QPF SUNDAY OVER CENTRAL IL WITH A SHORT WAVE
RIDGING OVER TOP OF UPPER LEVEL RIDGE. FOLLOWED ECMWF MODEL WHICH
KEEPS QPF NORTH OF CENTRAL IL SUNDAY. STILL FAIRLY WARM THIS WEEKEND
WITH HIGHS IN MID TO UPPER 80S.

HUETTL

&&

.AVIATION...
ISSUED 645 AM CDT THU JUN 18 2009

STRONG TO SEVERE THUNDERSTORMS WITH MCS FROM IL RIVER SE TO I-72 TO
IMPACT CENTRAL IL AIRPORTS THROUGH 15Z/10 AM. EXPECT NNW WIND GUSTS
OF 30 TO 45 KTS WITH IFR CEILINGS AND VSBYS POSSIBLE WITH HEAVY
RAINS FROM THUNDERSTORMS ESPECIALLY ALONG I-72 TAF SITES FROM SPI
TO DEC TO CMI NEXT HOUR OR TWO. GETTING STRONG NE WIND GUSTS OF 25
TO 35 KTS ON BACK SIDE OF MCS AT PIA AND EXPECT TO OCCUR AT OTHER
CENTRAL IL TAF SITES TOO INTO MID MORNING TIL ABOUT 15Z/10 AM. MCS
TO PASS SE OF CENTRAL IL BY MIDDAY WITH SCATTERED THUNDERSTORMS
COULD DEVELOP THIS AFTERNOON ESPECIALLY ALONG I-74 CORRIDOR WHILE
CONVECTION MORE ISOLATED SW BY SPI CLOSER TO BUILDING UPPER LEVEL
RIDGE INTO MO AND SOUTHERN IL. ANOTHER MCS COULD DEVELOP TONIGHT
BUT APPEARS TO BE NORTH OF CENTRAL IL SO KEPT TAF SITES DRY
TONIGHT WITH MVFR FOG POSSIBLE OVERNIGHT. AFTER GUSTY WINDS
THROUGH MID MORNING FROM MCS EXPECT SSW WINDS 10 TO 15 KTS WITH
GUSTS NEAR 20 KTS THIS AFTERNOON AND JUST BELOW 10 KTS TONIGHT AS
CENTRAL IL GETS IN WARM SECTOR WITH WARM FRONT LIFTING NE OF AREA.

HUETTL

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 18, 6:48 AM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
648 AM CDT THU JUN 18 2009

ILZ027>031-037-191100-
KNOX-MARSHALL-PEORIA-STARK-TAZEWELL-WOODFORD-
648 AM CDT THU JUN 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS AGAIN THIS
AFTERNOON AND EVENING. THE INITIAL CLUSTER OF SEVERE STORMS PASSED
THIS MORNING...HOWEVER ANOTHER AREA OF SEVERE THUNDERSTORMS OVER
NORTHWESTERN IOWA WILL TURN SOUTHEASTWARD LATER TODAY AND MOVE
INTO ILLINOIS THIS AFTERNOON. HAIL AND DAMAGING WINDS WILL BE
POSSIBLE INTO THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS ALSO A MODERATE RISK OF SEVERE THUNDERSTORMS ON FRIDAY. A
SQUALL LINE WILL LIKELY DEVELOP ALONG A COLD FRONT THAT WILL PASS
THROUGH FRIDAY AFTERNOON. LARGE HAIL AND WIND DAMAGE WILL BE
POSSIBLE WITH THESE STORMS BEFORE THEY MOVE OUT OF THE AREA DURING
THE EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED AGAIN THIS AFTERNOON AND
THIS EVENING.

ILZ036-040-041-047-049-050-191100-
CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT-
648 AM CDT THU JUN 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS AGAIN THIS
AFTERNOON AND EVENING. THE INITIAL CLUSTER OF SEVERE STORMS PASSED
THIS MORNING...HOWEVER ANOTHER AREA OF SEVERE THUNDERSTORMS OVER
NORTHWESTERN IOWA WILL TURN SOUTHEASTWARD LATER TODAY AND MOVE
INTO ILLINOIS THIS AFTERNOON. HAIL AND DAMAGING WINDS WILL BE
POSSIBLE INTO THE EVENING HOURS.

ALTHOUGH ILLINOIS RIVER STAGES WILL CONTINUE A SLOW FALL...THE
RIVER WILL REMAIN ABOVE FLOOD STAGE INTO THE WEEKEND.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS ALSO A MODERATE RISK OF SEVERE THUNDERSTORMS ON FRIDAY. A
SQUALL LINE WILL LIKELY DEVELOP ALONG A COLD FRONT THAT WILL PASS
THROUGH FRIDAY AFTERNOON. LARGE HAIL AND WIND DAMAGE WILL BE
POSSIBLE WITH THESE STORMS BEFORE THEY MOVE OUT OF THE AREA DURING
THE EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED AGAIN THIS AFTERNOON
AND THIS EVENING.

ILZ038-042>046-048-051>057-061>063-067-068-073-191100-
CHAMPAIGN-CHRISTIAN-CLARK-COLES-CRAWFORD-CUMBERLAND-DE WITT-
DOUGLAS-EDGAR-JASPER-LAWRENCE-LOGAN-MACON-MCLEAN-MENARD-MOULTRIE-
PIATT-SANGAMON-SHELBY-VERMILION-
648 AM CDT THU JUN 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS AGAIN THIS
AFTERNOON AND EVENING. AFTER THE INITIAL CLUSTER OF SEVERE STORMS
PASSES THIS MORNING...ANOTHER AREA OF SEVERE THUNDERSTORMS OVER
NORTHWESTERN IOWA WILL TURN SOUTHEASTWARD LATER TODAY AND MOVE
INTO ILLINOIS THIS AFTERNOON. HAIL AND DAMAGING WINDS WILL BE
POSSIBLE INTO THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS ALSO A MODERATE RISK OF SEVERE THUNDERSTORMS ON FRIDAY. A
SQUALL LINE WILL LIKELY DEVELOP ALONG A COLD FRONT THAT WILL PASS
THROUGH FRIDAY AFTERNOON. LARGE HAIL AND WIND DAMAGE WILL BE
POSSIBLE WITH THESE STORMS BEFORE THEY MOVE OUT OF THE AREA DURING
THE EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THIS MORNING...THEN POSSIBLY
AGAIN LATE THIS AFTERNOON AND THIS EVENING.

ILZ066-071-072-191100-
CLAY-EFFINGHAM-RICHLAND-
648 AM CDT THU JUN 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS AGAIN THIS
AFTERNOON AND EVENING. AFTER THE INITIAL CLUSTER OF SEVERE STORMS
PASSES THIS MORNING...ANOTHER AREA OF SEVERE THUNDERSTORMS OVER
NORTHWESTERN IOWA WILL TURN SOUTHEASTWARD LATER TODAY AND MOVE
INTO ILLINOIS THIS AFTERNOON. HAIL AND DAMAGING WINDS WILL BE
POSSIBLE INTO THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS ALSO A MODERATE RISK OF SEVERE THUNDERSTORMS ON FRIDAY. A
SQUALL LINE WILL LIKELY DEVELOP ALONG A COLD FRONT THAT WILL PASS
THROUGH FRIDAY AFTERNOON. LARGE HAIL AND WIND DAMAGE WILL BE
POSSIBLE WITH THESE STORMS BEFORE THEY MOVE OUT OF THE AREA DURING
THE EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THIS MORNING...THEN POSSIBLY
AGAIN LATE THIS AFTERNOON AND THIS EVENING.

CHURCHILL

In the hours before

Local storm report, Jun 18, 6:42 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
642 AM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HEAVY RAIN       3 W FARMER CITY         40.24N 88.70W
06/18/2009  M2.45 INCH       DE WITT            IL   CO-OP OBSERVER

            FELL IN LAST 30 MINUTES

&&

GEELHART
Local storm report, Jun 18, 6:52 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
652 AM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 AM     FUNNEL CLOUD     1 NW COOKS MILL         39.59N 88.43W
06/18/2009                   COLES              IL   STORM CHASER

0616 AM     TSTM WND DMG     DECATUR                 39.85N 88.93W
06/18/2009                   MACON              IL   LAW ENFORCEMENT

            LARGE TREE AND POWER LINES DOWN AT ST MARYS HOSPITAL

&&

GEELHART
Local storm report, Jun 18, 6:58 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
658 AM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     TSTM WND DMG     TUSCOLA                 39.80N 88.28W
06/18/2009                   DOUGLAS            IL   BROADCAST MEDIA

            4 INCH TREE LIMBS DOWN

0640 AM     HAIL             TUSCOLA                 39.80N 88.28W
06/18/2009  E1.00 INCH       DOUGLAS            IL   BROADCAST MEDIA

            3/4 TO 1 INCH HAIL

0640 AM     FLASH FLOOD      TUSCOLA                 39.80N 88.28W
06/18/2009                   DOUGLAS            IL   BROADCAST MEDIA

            STREET FLOODING

0610 AM     TSTM WND DMG     MANSFIELD               40.21N 88.51W
06/18/2009                   PIATT              IL   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN

0615 AM     TSTM WND DMG     WHITE HEATH             40.08N 88.50W
06/18/2009                   PIATT              IL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN

&&

GEELHART
Local storm report, Jun 18, 7:07 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
707 AM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     TSTM WND DMG     TUSCOLA                 39.80N 88.28W
06/18/2009                   DOUGLAS            IL   LAW ENFORCEMENT

            POWER LINES DOWN

0630 AM     TSTM WND DMG     ATWOOD                  39.80N 88.47W
06/18/2009                   PIATT              IL   LAW ENFORCEMENT

            TREE LIMBS AND POWER LINES DOWN

0635 AM     TSTM WND DMG     ARTHUR                  39.72N 88.47W
06/18/2009                   MOULTRIE           IL   LAW ENFORCEMENT

            TREE LIMBS AND POWER LINES DOWN

0643 AM     TSTM WND DMG     ARCOLA                  39.68N 88.30W
06/18/2009                   DOUGLAS            IL   LAW ENFORCEMENT

            TREE LIMBS AND POWER LINES DONW

&&

GEELHART
Local storm report, Jun 18, 7:10 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
710 AM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 AM     HAIL             3 NW MATTOON            39.51N 88.41W
06/18/2009  M0.88 INCH       COLES              IL   STORM CHASER

0601 AM     FLOOD            NORMAL                  40.52N 89.00W
06/18/2009                   MCLEAN             IL   EMERGENCY MNGR

            STREET FLOODING REPORTED IN SOME AREAS

0609 AM     TSTM WND DMG     LE ROY                  40.34N 88.76W
06/18/2009                   MCLEAN             IL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN

&&

GEELHART
Local storm report, Jun 18, 7:15 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
715 AM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 AM     HAIL             CLINTON                 40.15N 88.96W
06/18/2009  E1.00 INCH       DE WITT            IL   LAW ENFORCEMENT

0550 AM     TSTM WND DMG     CLINTON                 40.15N 88.96W
06/18/2009                   DE WITT            IL   LAW ENFORCEMENT

            TREES DOWN

0552 AM     TSTM WND DMG     5 ENE CLINTON           40.18N 88.87W
06/18/2009                   DE WITT            IL   LAW ENFORCEMENT

            TREES DOWN AT CLINTON NUCLEAR PLANT

0545 AM     HAIL             KENNEY                  40.10N 89.09W
06/18/2009  E1.00 INCH       DE WITT            IL   LAW ENFORCEMENT

            NICKEL TO QUARTER SIZE HAIL

&&

GEELHART

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 3:53 AM CDTSpecial Weather StatementILXKnox, Peoria, Stark67 min
Jun 18, 4:14 AM CDTSevere Thunderstorm WarningILXFulton, Knox, Mason, Peoria, Tazewell, Woodford61 min
Jun 18, 5:00 AM CDTSevere Thunderstorm WarningILXFulton, Logan, Mason, Menard, Tazewell45 min
Jun 18, 5:12 AM CDTSevere Thunderstorm WarningILXCass, Fulton, Mason, Menard, Schuyler48 min
Jun 18, 5:20 AM CDTSevere Thunderstorm WarningILXClark, Crawford40 min
Jun 18, 5:24 AM CDTSevere Thunderstorm WarningILXDeWitt, Logan, McLean, Tazewell, Woodford56 min
Jun 18, 5:30 AM CDTTornado WarningILXDeWitt, Logan, Macon, Tazewell45 min
Jun 18, 5:39 AM CDTSevere Thunderstorm WarningILXCass, Christian, Logan, Macon, Mason, Menard and 2 more66 min
Jun 18, 6:09 AM CDTSevere Thunderstorm WarningILXChampaign, Christian, Coles, DeWitt, Douglas, McLean and 5 more51 min
Jun 18, 6:51 AM CDTSevere Thunderstorm WarningILXChampaign, Clark, Coles, Cumberland, Douglas, Edgar and 3 more39 min
Jun 18, 1:03 PM CDTSevere Thunderstorm WarningILXKnox, Marshall, Peoria, Stark57 min
Jun 18, 1:34 PM CDTSevere Thunderstorm WarningILXMarshall, Peoria, Woodford38 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.